Tornadoes · United States · Oklahoma · 2025
EF1 tornado, Grove to Grove Arpt, Oklahoma, April 29, 2025
From Grove to Grove Arpt, this EF1 tornado ran 8.7 miles across Delaware County on April 29, 2025, touching down at 7:55 AM CDT and reaching 1,000 yards wide. It killed nobody, and did $150,000 of property damage.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mph
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mphthis tornado
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF1
- Date
- April 29, 2025
- Touchdown
- 7:55 AM CDT (12:55 UTC)
- Lifted
- 8:06 AM CDT (13:06 UTC)
- On the ground
- 11 minutes
- Path length
- 8.7 miles (14.0 km)
- Path width
- 1,000 yards (914 m)
- Deaths
- 0
- Injuries
- 0
- Property damage
- $150,000
- County
- Delaware County
- Touchdown point
- 36.583, -94.845
- Lift-off point
- 36.618, -94.697
- Record number
- 2504290655-01
The damage survey
53 damage points were recorded along this path by NWS TSA, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF1. The highest wind the damage implies is 100 mph.
Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.
What the Weather Service recorded
Strong to severe thunderstorms developed into portions of eastern Oklahoma during the morning hours of the 29th, along and ahead of a cold front moving into the area. Weak instability and strong wind shear combined to allow the storms to become organized, with the strongest producing several tornadoes, large hail up to golf ball size, and damaging wind gusts.
A tornado developed east of Monkey Island on Grand Lake o' the Cherokees. There is video of this tornado over the lake. The tornado moved northeast across Patricia Island, uprooting a couple trees and snapping large tree limbs. More large tree limbs and a few trees were uprooted near Highway 59. The tornado widened as it approached the S 620 Road, where the roof of a metal building system was damaged and trees were uprooted. The tornado continued to widen as it approached Grove Municipal Airport. Outbuildings were severely damaged, homes were damaged, and trees were snapped or uprooted near the airport. There is video of the tornado as it moved across the north side of the airport, damaging outbuildings. The tornado crossed Highway 10 and dissipated north of the E 280 Road. Based on this damage, maximum estimated wind in the tornado was 90 to 100 mph.
This tornado developed along the E 380 Road, west of Highway 59, where trees were uprooted and large tree limbs were snapped. The tornado moved east-southeast. Numerous trees were uprooted or snapped, several homes were damaged, and several outbuildings were destroyed when it moved across Highway 59, through the S 640 Road. The tornado turned to the southeast after moving through Yellow Bird Hollow, and uprooted trees and snapped large tree limbs along the E 390 Road and S 670 Road. It dissipated east of the S 680 Road. Based on this damage, maximum estimated wind in the tornado was 95 to 100 mph.
This tornado developed north of the E 290 Road and west of the S 663 Road. The tornado moved northeast snapping large tree limbs and uprooting a few trees. It dissipated north of the E 280 Road and west of the S 680 Road. Based on this damage, maximum estimated wind in the tornado was 85 to 95 mph.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The warnings
No tornado warning for this county appears in the archive as in force at the moment the tornado touched down. One was issued for the county at another hour that day.
The county was under a severe thunderstorm watch, issued at 07:38 UTC and running to 15:00 UTC.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 07:38 UTC | 15:00 UTC | Severe Thunderstorm Watch | TSA |
| 12:00 UTC | 02:07 UTC | Flood Watch | TSA |
| 12:16 UTC | 13:00 UTC | Severe Thunderstorm Warning | TSA |
| 12:38 UTC | 13:15 UTC | Severe Thunderstorm Warning | TSA |
| 12:55 UTC | 13:30 UTC | Severe Thunderstorm Warning | TSA |
| 13:05 UTC | 13:12 UTC | Tornado Warning | TSA |
| 13:06 UTC | 13:11 UTC | Tornado Warning | TSA |
| 13:22 UTC | 13:45 UTC | Severe Thunderstorm Warning | TSA |
| 13:41 UTC | 20:34 UTC | Flood Advisory | TSA |
| 03:44 UTC | 08:15 UTC | Flood Advisory | TSA |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a Slight Risk, with a 0.02 chance of a tornado within 25 miles. The outlook in force was issued at 06:02 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the tornado touched down at Apr 29, 5:50 AM CDT, 2 hours 5 minutes earlier. Its key messages:
- Issued at 550 AM CDT Mon Apr 28 2025
- Several rounds of showers and thunderstorms will impact the entire area today through Thursday morning, bringing severe weather and heavy rainfall. Flash flooding and main-stem river flooding are likely.
- Additional storm chances return toward the end of the week before the weather quiets down.
Area forecast discussion, Apr 29, 5:50 AM CDT, 2 hours 5 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
550 AM CDT Tue Apr 29 2025
...New AVIATION...
.KEY MESSAGES...
Issued at 550 AM CDT Mon Apr 28 2025
- Several rounds of showers and thunderstorms will impact the
entire area today through Thursday morning, bringing severe
weather and heavy rainfall. Flash flooding and main-stem river
flooding are likely.
- Additional storm chances return toward the end of the week
before the weather quiets down.
&&
.SHORT TERM...
(Today and Wednesday)
Issued at 256 AM CDT Tue Apr 29 2025
The weather will be quite active over the next couple of days, as
a front drops down into the region and stalls, beneath strong SW
flow aloft ahead of an approaching storm system.
Said front is approaching NE OK early this morning. CAMs have
suggested that storms will develop along the front by daybreak in
the KS border vicinity, and may eventually organize into an
eastward-moving MCS across far northeast OK. Another cluster of
storms across far NW TX is expected to spread northeast into the
forecast area as well during the morning. By midday, the front,
potentially reinforced by outflow may settle down to around I-40,
meaning the afternoon storm development, and main severe potential
will likely be from east-central and southeast OK over into west-
central AR. CAMs suggest that supercells are most likely to
develop farther south and west down over west TX closer to the
triple point this afternoon. This activity may grow upscale into
an MCS that will approach and then potentially spread across our
area Wednesday, ahead of an approaching upper wave. Afternoon and
evening storm development on its southern and eastern flank,
possibly also interacting with the stalled or retreating front,
could result in some high-end severe weather potential.
By Wednesday night, several rounds of storms are expected to
impact the region. EPS total QPF means show a wide swath of 3 to 4
inches over northern portions of the area, while the latest 00Z
and more recently the 06Z HRRR show an axis of heavy rain farther
south and potentially more intense. Widespread 3 to 5 inch rains
with locally heavier totals in spots are likely to result in some
dangerous flash flooding, as well as main-stem river flooding.
Lacy
&&
.LONG TERM...
(Thursday through Monday)
Issued at 256 AM CDT Tue Apr 29 2025
In the wake of the first system, we'll see the upper flow pattern
transition toward ridging to our north and west. As this occurs, a
fast-moving shortwave trough in the NW flow aloft will sweep
across the area Thursday night into Friday, bringing another round
of showers and storms. After this passes, high pressure will
settle into the region, setting up for a pretty pleasant weekend
ahead. Looking beyond the weekend, a lot of uncertainty creeps
into the forecast. The EC has been insistent on setting up an
omega block over the CONUS with some support from the UKMET, with
our area sandwiched between upper lows. The GFS and Canadian have
the western CONUS system basically moving east into the Plains
toward the middle of next week. The model blend had increasing
PoPs toward the very end of this forecast, which looks reasonable
for now.
Lacy
&&
.AVIATION...
(12Z TAFS)
Issued at 544 AM CDT Tue Apr 29 2025
A cold front is moving into northeast OK with a line of
thunderstorms. Additional storms have developed across central OK.
These storms will spread into the NE Oklahoma TAF sites the next
few hours bringing very heavy rain, frequently lightning, gusty
and erratic winds, and potentially hail. These storms will then
affect northwest Arkansas by mid morning. Within the storms
ceilings may fall to 2-3 kft with visibility reductions down to
1-3 SM. Ceilings will likely stay down for northeast Oklahoma
through the TAF period. KMLC and KBVO will not see as much
activity this morning.
Another round of storms will move in during the late afternoon or
evening. All areas may see strong to severe storms, though these
will probably focus across southeast OK and west-central AR. As
before, reductions in ceilings/vis are anticipated. Storm activity
may clear out tonight for a few hours but additional rain/thunder
moves in Wednesday morning. It's worth mentioning that there is
timing and location uncertainty for the items mentioned in this
discussion so check the most recent TAFs for forecast updates
throughout the day.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 71 61 71 59 / 90 80 100 90
FSM 83 65 80 64 / 50 60 70 90
MLC 80 64 74 61 / 60 60 90 80
BVO 68 57 71 56 / 80 80 90 90
FYV 78 61 77 59 / 70 80 70 90
BYV 77 62 76 61 / 70 70 60 90
MKO 76 62 74 59 / 80 70 90 90
MIO 70 60 72 58 / 90 70 90 90
F10 75 61 71 58 / 80 80 100 90
HHW 82 64 76 63 / 30 30 90 80
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through Thursday morning for OKZ049-053>076.
AR...Flood Watch through Thursday morning for ARZ001-002-010-011-019-
020-029.
&&
SHORT TERM...30
LONG TERM....30
AVIATION...06Hazardous weather outlook, Apr 29, 4:58 AM CDT, 2 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 458 AM CDT Tue Apr 29 2025 ARZ001-002-010-011-019-020-029-OKZ049-053>076-301000- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 458 AM CDT Tue Apr 29 2025 ...SEVERE WEATHER AND FLOOD RISK THRU WEDNESDAY NIGHT... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Eastern Oklahoma and Western Arkansas. ONSET...Ongoing. FLASH FLOOD. RISK...Elevated. AREA...Northeast Oklahoma and far Northwest Arkansas. ONSET...After 7 AM. DISCUSSION... Thunderstorms will increase in coverage this morning across northeast Oklahoma and far northwest Arkansas, with a limited severe and heavy rain risk. More storms are expected to develop this afternoon near and behind the front across eastern Oklahoma into northwest Arkansas, posing a limited severe and elevated flood risk. More storms are expected to move into east-central and southeast Oklahoma tonight from the west, with a limited severe risk and elevated flood risk. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. WEDNESDAY...Thunderstorm...Heavy Rain Potential. THURSDAY and FRIDAY...Thunderstorm Potential. SATURDAY...No Hazards. SUNDAY and MONDAY...Thunderstorm Potential. EXTENDED DISCUSSION... Another round of storms is expected Wednesday in association with an approaching upper storm system. Storms along and south of I-40 will have the greatest severe risk, with an elevated flood risk continuing due to multiple rounds of storms over a couple of days. Flash and main-stem river flooding are expected. Another upper disturbance will swing across the Plains Thursday night into Friday, brining another round of showers and storms. After a quiet weekend, low thunderstorm chances return mainly along and west of highway 75 Sunday night and Monday. weather.gov/tulsa contains additional information.
In the hours before
Local storm report, Apr 29, 7:26 AM CDT, 29 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
726 AM CDT Tue Apr 29 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 AM Tstm Wnd Dmg 4 E Owasso 36.27N 95.78W
04/29/2025 Rogers OK NWS Employee
Multiple large tree limbs down just east of
the Rogers and Tulsa County lines off 76th
Street North.
&&Local storm report, Apr 29, 7:31 AM CDT, 24 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
731 AM CDT Tue Apr 29 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0728 AM Tstm Wnd Gst 3 S Oologah 36.40N 95.71W
04/29/2025 E60 MPH Rogers OK Trained Spotter
&&
RJSLocal storm report, Apr 29, 7:32 AM CDT, 23 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
732 AM CDT Tue Apr 29 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0731 AM Hail 1 E Claremore 36.31N 95.60W
04/29/2025 M1.00 Inch Rogers OK Amateur Radio
&&
RJSLocal storm report, Apr 29, 7:48 AM CDT, 7 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
748 AM CDT Tue Apr 29 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0742 AM Flash Flood 1 NNE Hominy 36.42N 96.39W
04/29/2025 Osage OK Emergency Mngr
Numerous areas of street flooding in Hominy.
Water over Highway 99 near the high school.
&&
RJSLocal storm report, Apr 29, 7:50 AM CDT, 5 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
750 AM CDT Tue Apr 29 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0747 AM Tstm Wnd Gst Chouteau 36.19N 95.34W
04/29/2025 E60 MPH Mayes OK Emergency Mngr
&&
RJSLocal storm report, Apr 29, 7:52 AM CDT, 3 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
752 AM CDT Tue Apr 29 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0647 AM Hail 6 W Skiatook 36.37N 96.11W
04/29/2025 E1.25 Inch Osage OK Public
Report from mPING: Half Dollar (1.25 in.).
0701 AM Hail 2 S Avant 36.46N 96.06W
04/29/2025 E1.00 Inch Osage OK Public
Report from mPING: Quarter (1.00 in.).
&&The air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Springfield, MO (KSGF), 12:00Z
0.9 hours before the tornado, 93 km from the path. April 29, 2025.
- Mixed-layer CAPE
- 608 J/kg
- Mixed-layer CIN
- -16 J/kg
- Surface CAPE
- 458 J/kg
- Mixed-layer LCL
- 932 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.3
- 0-3 km lapse rate
- 6.3 K/km
Springfield, MO (KSGF), 00:00Z
11.1 hours after it, 93 km from the path. April 30, 2025.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- -217 J/kg
- Surface CAPE
- 71 J/kg
- Mixed-layer LCL
- 951 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 126 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
- 0-3 km lapse rate
- 6.0 K/km
The surface observations
Grove Municipal Airport (GMJ), 3 km from the path, in the two hours either side.
| Time (UTC) | Temp (°F) | Dew point (°F) | Wind | Gust (kt) | Pressure (mb) | Weather |
|---|---|---|---|---|---|---|
| 10:55 UTC | 68 | 68 | 90° 3 kt | 1014.6 | ||
| 11:15 UTC | 68 | 68 | 50° 4 kt | 1014.9 | ||
| 11:35 UTC | 68 | 68 | 60° 5 kt | 1013.9 | ||
| 11:55 UTC | 68 | 68 | 40° 3 kt | 1015.2 | ||
| 12:15 UTC | 68 | 68 | 4 kt | 1014.9 | ||
| 12:35 UTC | 68 | 68 | 150° 5 kt | 1014.9 | ||
| 12:55 UTC | 69.8 | 68 | 150° 6 kt | 1014.9 |
From the Iowa Environmental Mesonet's archive of airport observations.
The radar
The Tulsa radar (KINX), 85 km away, was scanning. The volume nearest the touchdown began at 12:56 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
What was reported nearby
Local storm reports within 60 km of the path, in the three hours either side.
| Time (UTC) | Report | Where | County | Remark |
|---|---|---|---|---|
| 12:55 UTC | TSTM WND GST 61 | 2 Ene Miami | Ottawa, OK | Mesonet station MIAM Miami. |
| 12:58 UTC | TSTM WND DMG | Miami | Ottawa, OK | Power poles and trees down in Miami. |
| 13:00 UTC | TSTM WND GST 53 | 2 Ese Commerce | Ottawa, OK | Mesonet station 2006W Quapaw Nation Emergency Management. |
| 13:03 UTC | TORNADO | 2 Ne Grove | Delaware, OK | A tornado developed over Grand Lake, moved across Patricia Island, and then moved across the north side of Grove. It uprooted or snapped trees, damaged homes, destroyed outbuildings, and snapped numerous large tree limbs |
| 13:03 UTC | TORNADO | 3 Nne Jay | Delaware, OK | An EF1 tornado with estimated wind speeds of 90 to 100 mph was confirmed north of Jay. The tornado uprooted trees, damaged homes and destroyed outbuildings. Additional information will be provided once the survey is comp |
| 13:09 UTC | TORNADO | 5 Sw Tiff City | Delaware, OK | A tornado uprooted a few trees and snapped numerous large tree limbs. Based on this damage, it was rated EF1. |
| 13:30 UTC | TSTM WND DMG | 2 Nne Jay | Delaware, OK | Thunderstorm wind damage reported at Delaware County Fairgrounds and near Highway 59 & E390 Road in Jay. |
From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.
This ground now
The live radar over the trackEvery 2025 tornado in OklahomaEvery tornado in Oklahoma since 1950Warnings in force in Oklahoma nowThe forecast where you are
The other tornadoes of April 29, 2025
15 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| April 29 | 7:05 AM CDT | EF1 | Tulsa, OK | 2.4 | 300 | $80,000 | ||
| April 29 | 8:02 AM CDT | EF1 | Delaware, OK | 7.9 | 950 | $100,000 | ||
| April 29 | 8:07 AM CDT | EF1 | Delaware, OK | 2.3 | 450 | |||
| April 29 | 8:20 AM CDT | EF1 | Benton, AR | 11.0 | 1,000 | $200,000 | ||
| April 29 | 8:55 AM CDT | EF1 | Lawrence, MO | 4.4 | 100 | $200,000 | ||
| April 29 | 9:00 AM CDT | EF1 | Lawrence, MO | 5.2 | 100 | $250,000 | ||
| April 29 | 9:09 AM CDT | EF0 | Lawrence, MO | 5.3 | 50 | $100,000 | ||
| April 29 | 9:24 AM CDT | EF1 | Greene, MO | 1.6 | 50 | $120,000 | ||
| April 29 | 9:30 AM CDT | EF0 | Christian, MO | 4.9 | 25 | $250,000 | ||
| April 29 | 9:35 AM CDT | EF0 | Newton, MO | 2.1 | 50 | $80,000 | ||
| April 29 | 9:40 AM CDT | EF0 | Greene, MO | 8.4 | 100 | $100,000 | ||
| April 29 | 12:24 PM CDT | EF1 | Washington, MO | 4.2 | 150 | $50,000 | ||
| April 29 | 3:42 PM CDT | Unrated | Pecos, TX | 1.0 | 50 | |||
| April 29 | 6:22 PM CDT | EF2 | Knox, TX | 11.8 | 1,000 | $700,000 | ||
| April 29 | 6:58 PM CDT | EF3 | Baylor, TX | 3.7 | 650 | $400,000 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.